Strong Convergence Results for Continuous Hemicontractive Mappings in Hilbert Spaces

B. G. Akuchu, A. O. Okoro, K. T. Nwigbo, P. C. Chukwuyere

Abstract


We use an iteration process due to Rafiq (A. Rafiq, On Mann iteration in Hilbert spaces, Nonlinear Analysis 66 (2007), 2230 – 2236) to approximate fixed points of continuous hemicontractive mappings in Hilbert spaces. We drop the compactness condition on the domain of the operator, imposed in [1] and [26]. Our results extend several well known results in the literature and complement the results in [1] and [26].


Keywords


Hemicontractive mappings; Continuous mappings; Convergence; Fixed points; Hilbert spaces

Full Text:

PDF

References


A. Rafiq, On Mann iteration in Hilbert spaces, Nonlinear Analysis: Theory, Methods & Applications 66 (2007), 2230 – 2236, DOI: 10.1016/j.na.2006.03.012.

F. E. Browder, Nonlinear Operators and Nonlinear Equations of Evolution in Banach Spaces, Proceedings of Symposia in Pure Mathematics, American Mathematical Society 18(2), Providence, Rhode Island (1976), DOI: 10.1090/PSPUM/018.2.

F. E. Browder and W. V. Petryshyn, Construction of fixed points of nonlinear mappings in Hilbert spaces, Journal of Mathematical Analysis and Applications 20 (1967), 197 – 228, DOI: 10.1016/0022-247X(67)90085-6.

C. E. Chidume, Iterative approximation of Lipschitz strictly pseudocontractive mappings Proceedings of the American Mathematical Society 120(2) (1994), 545 – 551, DOI: 10.1090/S0002-9939-1994-1165050-6.

C. E. Chidume and S. A. Mutangadura, An example on the Mann iteration method for Lipschitz pseudocontractions, Proceedings of the American Mathematical Society 129(8) (2001), 2359 – 2363, DOI: 10.1090/S0002-9939-01-06009-9.

M. G. Grandall and A. Pazy, On the range of accretive operators, Israel Journal of Mathematics 27 (1997), 235 – 246, DOI: 10.1007/BF02756485.

L. Deng, On Chidume’s open problem, Journal of Mathematical Analysis and Applications 174(2) (1993), 441 – 449, DOI: 10.1006/jmaa.1993.1129.

L. Deng, Iteration process for nonlinear Lipschitzian strongly accretive mappings in Lp spaces, Journal of Mathematical Analysis and Applications 188 (1994), 128 – 140, DOI: 10.1006/jmaa.1994.1416.

L. Deng and X. P. Ding, Iterative approximation of Lipschitz strictly pseudocontractive mappings in uniformly smooth Banach spaces, Nonlinear Analysis: Theory, Methods & Applications 24(7) (1995), 981 – 987, DOI: 10.1016/0362-546X(94)00115-X.

T. L. Hicks and J. R. Kubicek, On the Mann iterative process in Hilbert spaces, Journal of Mathematical Analysis and Applications 59 (1977), 498 – 504, DOI: 10.1016/0022-247X(77)90076-2.

S. Ishikawa, Fixed points by a new iteration method, Proceedings of the American Mathematical Society 44 (1974), 147 – 150, DOI: 10.1090/S0002-9939-1974-0336469-5.

W. R. Mann, Mean value methods in iteration, Proceedings of the American Mathematical Society 4 (1953), 506 – 510, https://www.jstor.org/stable/2032162.

Z. Opial, Weak convergence of successive approximations for nonexpansive mappings, Bulletin of the American Mathematical Society 73 (1967), 591 – 597, https://projecteuclid.org/euclid.bams/1183528964.

M. O. Osilike, S. C. Aniagbosor and B. G. Akuchu, Fixed points of asymptotically demicontractive mappings in arbitrary banach spaces, Pan American Mathematical Journal 12(2) (2002), 77 – 88.

M. O. Osilike, A. Udomene, D. I. Igbokwe and B. G. Akuchu, Demiclosedness principle and convergence theorems for k-strictly asymptotically pseudocontractive maps, Journal of Mathematical Analysis and Applications 326(2) (2007), 1334 – 1345, DOI: 10.1016/j.jmaa.2005.12.052.

L. Qihou, Convergence theorems of the sequence of iterates for asymptotically demicontractive and hemicontractive mappings, Nonlinear Analysis: Theory, Methods & Applications 26(11) (1996), 1835 – 1842, DOI: 10.1016/0362-546X(94)00351-H.

B. E. Rhoades, Comments on two fixed point iteration methods, Journal of Mathematical Analysis and Applications 56 (1976), 741 – 750, DOI: 10.1016/0022-247X(76)90038-X.

S. Reich, Weak convergence theorems for nonexpansive mappings in Banach spaces, Journal of Mathematical Analysis and Applications 67 (1979), 274 – 276, DOI: 10.1016/0022-247X(79)90024-6.

J. Schu, Iterative construction of fixed points of asymptotically nonexpansive mappings, Journal of Mathematical Analysis and Applications 158 (1991), 407 – 413, DOI: 10.1016/0022-247X(91)90245-U.

J. Schu, Approximation of fixed points of asymptotically nonexpansive mappings, Proceedings of the American Mathematical Society 112(1) (1991), 143 – 151, DOI: 10.1090/S0002-9939-1991-1039264-7.

J. Schu, Weak and strong convergence of fixed points of asymptotically nonexpansive mappings, Bulletin of the Australian Mathematical Society 43 (1991), 153 – 159, DOI: 10.1017/S0004972700028884.

K. K. Tan and H. K. Xu, Fixed point iteration processes for asymptotically nonexpansive mappings, Proceedings of the American Mathematical Society 122(3) (1994), 733 – 739, DOI: 10.1090/S0002-9939-1994-1203993-5.

K. K. Tan and H. K. Xu, Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process, Journal of Mathematical Analysis and Applications 178 (1993), 301 – 308, DOI: 10.1006/jmaa.1993.1309.

M. O. Osilike, P. U. Nwokoro and E. E. Chima, Strong convergence of new iteration algorithms for certain classes of asymptotically pseudocontractions, Fixed Point Theory and Applications 2013 (2013), Article number: 334, DOI: 10.1186/1687-1812-2013-334.

R. Precup, Completely continuous operators on banach spaces, in Methods in Nonlinear Integral Equations, Springer, Dorddrecht, (2002) DOI: 10.1007/978-94-015-9986-3_3.

A. Rafiq, Implicit fixed point iterations for pseudocontractive mappings, Kodai Mathematical Journal 32 (2009), 146 – 158, https://projecteuclid.org/euclid.kmj/1238594552.




DOI: http://dx.doi.org/10.26713%2Fcma.v11i1.1310

Refbacks

  • There are currently no refbacks.


eISSN 0975-8607; pISSN 0976-5905